MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVCE REP DYONICSPOWERMINI HAND CONTROLS; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. SVCE REP DYONICSPOWERMINI HAND CONTROLS; SAW, POWERED, AND ACCESSORIES
Model Number 72201500S
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that the gearbox of the dyonics power overheats.No case reported; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the reported device, intended for use in treatment, was received for evaluation.A visual inspection was performed on the product and no issue was observed.There was a relationship found between the returned device and the reported incident.Product failed functional testing with blade stall error and overheating.Cause of overheating and errors is a corroded motor/gearbox.The gearbox was found to be jammed.The complaint was confirmed and the root cause has been determined to be corrosion of the motor and gearbox assembly.A blade stall condition will result in increased current draw from the control unit which will heat the motor and hand piece housing.Factors which can contribute to gearbox corrosion include cleaning and sterilization methods and the chemicals involved.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.No containment or corrective actions are recommended at this time.

Brand Name
SVCE REP DYONICSPOWERMINI HAND CONTROLS
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key12388470
Report Number1643264-2021-02282
Device Sequence Number3779802
Product Code HAB
UDI-Device Identifier03596010654823
UDI-Public03596010654823
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72201500S
Device Catalogue Number72201500S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2021
Initial Date Received by Manufacturer 08/10/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date08/30/2021
Supplement Report FDA Received Date10/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1